MAUDE Adverse Event Report: MODERN MEDICAL EQUIPMENT CO. PLUMEPEN; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

MODERN MEDICAL EQUIPMENT CO. PLUMEPEN; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Catalog Number PLP2520
Medical Device Problem Code Self-Activation or Keying (1557)
Health Effect - Clinical Code Burn(s) (1757)
Date of Event 03/21/2025
Type of Reportable Event Serious Injury
Event or Problem Description
A sales representative reported on behalf of a customer that the plp2520, elite surgical smoke evac pencil,7/8" (22mm),15ft.(4.6m) device was used in an unnamed procedure on (b)(6) 2025, and ¿plumepen elite plp2520 that came on in the holster and burned a patient.They said biomed is currently checking all their esus to rule out possible machine malfunction.The rn mentioned a prolonged activation warning from the unit and that is when they noticed a burn from where the pen had been resting on the patient.¿ further assessment was attempted, and a good faith effort was made to obtain further information; however, no response has been received to date.This report is being raised on the basis of the reported injury of a burn of unknown degree to a patient.
 
Additional Manufacturer Narrative
The device is not expected to be returned for evaluation and review.However, the complaint investigation is not complete at this time.A supplemental and final report will be filed following the completion of the complaint investigation.We will continue to monitor per regulatory requirements to help ensure patient safety.
 
Event or Problem Description
A sales representative reported on behalf of a customer that the plp2520, elite surgical smoke evac pencil,7/8" (22mm),15ft.(4.6m) device was used in an unnamed procedure on (b)(4) 2025, and ¿plumepen elite plp2520 that came on in the holster and burned a patient.They said biomed is currently checking all their esus to rule out possible machine malfunction.The rn mentioned a prolonged activation warning from the unit and that is when they noticed a burn from where the pen had been resting on the patient.¿.Further assessment was attempted, and a good faith effort was made to obtain further information; however, no response has been received to date.This report is being raised on the basis of the reported injury of a burn of unknown degree to a patient.
 
Additional Manufacturer Narrative
Neither the device nor photographic evidence was provided.Therefore, the reported event cannot be verified.A two-year lot history review shows a total of 3 devices for this lot number and failure mode.A device history record (dhr) review was requested from the manufacturer, and no indication of abnormalities was communicated.A two-year lot history review shows a total of 3 devices for this lot number and failure mode.(b)(4) per the instructions for use, the user is advised to inspect instruments and cables for damage prior to each use, especially the insulation of laparoscopic/endoscopic instruments.This may be done visually under magnification or with a high voltage insulation testing device.Insulation failures may result in burns or other injuries to the patient or operator.Place active accessories in a holster or in a clean, dry, non-conductive and highly visible area away from the patient when not in use.Inadvertent contact with the patient may result in burns.Do not activate the instrument when not in contact with target tissue, as this may cause injuries due to capacitive coupling.The electrode tip may remain hot enough to cause burns after the current has been de-activated.Inadvertent activation or movement of the activated electrode outside of the field of vision may result in injury to the patient.Localized burns to the patient or physician may result from electrical currents carried through conductive objects.We will continue to monitor per regulatory requirements to help ensure patient safety.

Brand Name
PLUMEPEN
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
MODERN MEDICAL EQUIPMENT CO.
unit a, 10/f mai wah ind bldg
1-7 wah sing street
kwai chung, nt
HK 
Manufacturer (Section G)
MODERN MEDICAL EQUIPMENT CO.
unit a, 10/f mai wah ind bldg
1-7 wah sing street
kwai chung, nt
HK  
Manufacturer Contact
beth madeline
11311 concept blvd
largo, FL 33773
7274708358
MDR Report Key21850640
Report Number1320894-2025-00102
Device Sequence Number12913574
Product Code GEI
UDI-Device Identifier10845854061305
UDI-Public(01)10845854061305(17)250626(10)MM20220688
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
K230547
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/19/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/26/2025
Device Catalogue NumberPLP2520
Device Lot NumberMM20220688
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/21/2025
Supplement Date Received by Manufacturer04/22/2025
Initial Report FDA Received Date04/16/2025
Supplement Report FDA Received Date05/19/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/27/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown
Patient EthnicityNon Hispanic